Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 30, 2013, 2:13 PM CDT for Dodge County, Fond du Lac County, Green Lake County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 2:13 PM CDT (19:13 UTC)
- Expired
- May 30, 2013, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:35 PM CDT | TSTM WND DMG | Rosendale, WI | SMALL DIAMETER TREES ACROSS ROSENDALE...TIME ESTIMATED FROM RADAR. REPORT RECEIVED FROM SPOTTERNETWORK.ORG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:56 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS53 KMKX 301913
SVRMKX
WIC027-039-047-302000-
/O.NEW.KMKX.SV.W.0020.130530T1913Z-130530T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
WESTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
SOUTHEASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 300 PM CDT
* AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RANDOLPH...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUPUN AND MARKESAN AROUND 225 PM CDT.
BRANDON AROUND 235 PM CDT.
RIPON AROUND 240 PM CDT.
ROSENDALE AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALTO...
FAIRWATER...LAGODA AND WEST ROSENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4394 8837 4344 8895 4347 8901 4363 8901
4363 8906 4390 8881 4390 8842 4393 8841
TIME...MOT...LOC 1913Z 217DEG 38KT 4357 8897
HAIL...1.00IN
WIND...60MPH
$$6 follow-up statements
590
WWUS53 KMKX 301921
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT THU MAY 30 2013
WIC027-039-047-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
DODGE WI-FOND DU LAC WI-GREEN LAKE WI-
221 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREEN LAKE...WESTERN FOND DU LAC AND NORTHWESTERN DODGE COUNTIES
UNTIL 300 PM CDT...
AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF RANDOLPH...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRANDON AROUND 235 PM CDT.
RIPON AROUND 240 PM CDT.
ROSENDALE AROUND 245 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ALTO...FAIRWATER...LAGODA AND
WEST ROSENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4394 8837 4352 8886 4359 8901 4363 8901
4364 8905 4390 8881 4390 8843 4393 8841
TIME...MOT...LOC 1921Z 217DEG 38KT 4364 8890
HAIL...1.00IN
WIND...60MPH
$$
COLLAR994
WWUS53 KMKX 301932
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
232 PM CDT THU MAY 30 2013
WIC027-047-301942-
/O.CAN.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
DODGE WI-GREEN LAKE WI-
232 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN LAKE AND
NORTHWESTERN DODGE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4394 8837 4366 8874 4365 8878 4367 8883
4374 8889 4376 8889 4390 8881 4390 8844
4392 8841 4393 8841
TIME...MOT...LOC 1932Z 217DEG 38KT 4373 8880
$$
WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
232 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FOND DU LAC COUNTY UNTIL 300 PM CDT...
AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRANDON...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSENDALE AROUND 245 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WEST ROSENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4394 8837 4366 8874 4365 8878 4367 8883
4374 8889 4376 8889 4390 8881 4390 8844
4392 8841 4393 8841
TIME...MOT...LOC 1932Z 217DEG 38KT 4373 8880
HAIL...1.00IN
WIND...60MPH
$$
COLLAR884
WWUS53 KMKX 301943
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT THU MAY 30 2013
WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
243 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FOND
DU LAC COUNTY UNTIL 300 PM CDT...
AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSENDALE AROUND 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4394 8837 4370 8869 4371 8871 4373 8874
4376 8873 4382 8870 4390 8866 4390 8844
4392 8841 4393 8841
TIME...MOT...LOC 1943Z 222DEG 23KT 4376 8866
HAIL...1.50IN
WIND...60MPH
$$
COLLAR494
WWUS53 KMKX 301949
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT THU MAY 30 2013
WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
249 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FOND DU LAC COUNTY UNTIL 300 PM CDT...
AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FOND DU LAC COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4394 8837 4375 8863 4375 8866 4376 8869
4379 8870 4383 8867 4389 8863 4390 8844
4392 8841 4393 8841
TIME...MOT...LOC 1949Z 222DEG 23KT 4379 8863
HAIL...1.50IN
WIND...60MPH
$$
COLLAR611
WWUS53 KMKX 301952
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU MAY 30 2013
WIC039-302000-
/O.CON.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
252 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FOND DU LAC COUNTY UNTIL 300 PM CDT...
AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSENDALE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL FOND DU LAC COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4394 8837 4378 8859 4378 8861 4380 8866
4383 8867 4389 8863 4390 8844 4391 8841
4393 8841
TIME...MOT...LOC 1952Z 222DEG 23KT 4380 8861
HAIL...1.50IN
WIND...60MPH
$$
COLLAR877
WWUS53 KMKX 301959
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT THU MAY 30 2013
WIC039-302009-
/O.EXP.KMKX.SV.W.0020.000000T0000Z-130530T2000Z/
FOND DU LAC WI-
259 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FOND DU LAC
COUNTY WILL EXPIRE AT 300 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4394 8837 4378 8859 4378 8861 4380 8866
4383 8867 4389 8863 4390 8844 4391 8841
4393 8841
TIME...MOT...LOC 1959Z 222DEG 23KT 4383 8857
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:59 PM CDT, 14 minutes earlier.
Area forecast discussion, May 30, 1:59 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 159 PM CDT THU MAY 30 2013 .UPDATE... 18Z DVN SOUNDING CAME IN WITH SBCAE AROUND 2000 J/KG AND INCREASE IN FLOW IN THE LOWEST 6 KM. 50-60 KNOT WINDS WERE NOTED IN THE 800-500 MB LAYER. FLOW WAS MAINLY UNIDIRECTIONAL AND THE PRIMARY WEAKNESS FOR TORNADIC SUPERCELLS WAS THE WEAK FLOW UP AROUND ANVIL LEVEL...WHICH WOULD FAVOR HP TYPE STORMS WITH MORE WIND THREAT. HOWEVER...0-3KM SHEAR OF 30-40 KNOTS WOULD SUPPORT THREAT FOR MESOVORTEX/QLCS TORNADO THREAT GIVEN LCL OF 1000M OR LESS AND 0-1KM SHEAR OF 20-25 KNOTS. RUC13 1 HOUR FORECAST FOR 19Z HAS SIG TORNADO PARAMETER OF 3-4 ACROSS NORTHERN ILLINOIS WITH VALUES OF 1-2 ACROSS SOUTHERN WISCONSIN. THUS CONTINUED THREAT FOR WIND DAMAGE...TORNADOES...AND SEVERE HAIL FOR NEXT FEW HOURS. HIGH LEVEL FLOW SHOULD INCREASE ON NOSE OF DIFFLUENT UPPER JET BY THIS EVENING AND WOULD SUPPORT INCREASING THREAT FOR TORNADIC SUPERCELLS IF THE ACTIVITY CAN REMAIN DISCRETE. && .PREV DISCUSSION... /ISSUED 1259 PM CDT THU MAY 30 2013/ UPDATE... TORNADO WATCH IN EFFECT FOR SOUTH CENTRAL WI...INCLUDING MARQUETTE/GREEN LAKE COUNTIES THROUGH DANE AND ROCK COUNTIES AND WEST TO SAUK AND LAFAYETTE COUNTIES. SCATTERED CONVECTION IS DEVELOPING IN SOUTH CENTRAL WI AS THE 850MB LOW LEVEL JET POINTS INTO THE REGION. DEEP SHEAR IS STILL WEAK...BUT LOW LEVEL SHEAR IS HIGH IN THE 20 TO 30 KNOT RANGE. 0-3KM CAPE IS DECENT WITH VALUES OVER 100 J/KG. ENVIRONMENT IS CONDUCIVE FOR RAPID INTENSIFICATION OF ISOLATED STORMS. THE LOW LCL AND HIGH 0-3 AND 0-1 HELICITY VALUES SUPPORT TORNADO POTENTIAL. LARGE HAIL IS LIKELY IN THESE ISOLATED CELLS AS WELL. CIMSS CLOUD TOP COOLING HIGHLIGHTED AN AREA OF RAPID COOLING IN WESTERN SAUK COUNTY AT 1225 PM AND A SEVERE THUNDERSTORM WARNING WAS ISSUED ON IT FOR 1-INCH HAIL A FEW MINUTES AGO. THE 16Z HRRR SHOWS SCATTERED CONVECTION OVER SOUTH CENTRAL WI EVOLVING INTO A LINE OVER SOUTHEAST WI AROUND 21Z. THE STRONG VORT MAX SWINGING UP HERE LATER SHOWS ANOTHER CELL/LINE EVOLUTION MOVING THROUGH NORTHERN IL AND SOUTHERN WI THIS EVENING. PREV DISCUSSION... /ISSUED 1043 AM CDT THU MAY 30 2013/ UPDATE... WE ARE RAMPING UP THE SEVERE THREAT FOR SOUTH CENTRAL WI FOR THIS AFTERNOON. THERE IS A HIGH PROBABILITY OF STRONG THUNDERSTORMS IN THE UPPER MIDWEST...AND A GOOD CHANCE OF SEVERE WINDS IN SOUTH CENTRAL WI. SOUTHERN WISCONSIN IS BACK IN THE SLIGHT RISK FOR SEVERE WEATHER AREA TODAY/TONIGHT. A STRONG SHORTWAVE CURRENTLY OVER OKLAHOMA WILL BE SWINGING UP INTO IOWA AROUND 21Z THIS AFTERNOON. THERE IS A WEAKER SHORTWAVE OUT AHEAD OF THAT WHICH WILL GET INTO EASTERN IOWA/SOUTHERN WI JUST AFTER 18Z. THE LEADING SHORTWAVE WILL NEED TO BE WATCHED FOR EARLY AFTERNOON CONVECTION OVER SOUTH CENTRAL WI. THE MAIN STRONG SHORTWAVE WILL LIKELY DRIVE A THUNDERSTORM COMPLEX ACROSS ALL OF SOUTHERN WISCONSIN LATE AFTERNOON EARLY EVENING. THE SPC STORM SCALE ENSEMBLE OF OPPORTUNITY SHOWS A TONGUE OF HIGH PROBABILITY OF UPDRAFT HELICITY VALUES GREATER THAN 25 M2/S2 STRETCHING INTO CENTRAL WISCONSIN. THE HIGHEST VALUES ARE FOCUSED OVER THE PLAINS AND EASTERN IOWA...BUT THE 60-70 PERCENTS OVER SOUTH CENTRAL WI ARE STILL VERY IMPRESSIVE. THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER WHICH COMPILES INGREDIENTS FOR SEVERE THUNDERSTORMS AND GIVES A SCORE/PERCENTAGE CONTINUES TO HAVE VERY HIGH VALUES IN SOUTHWEST AND SOUTH CENTRAL WI IN THE 75-82 PERCENT RANGE...WITH RUC13 VALUES EVEN HIGHER. IN ADDITION...CIPS ANALOGS SHOW A HISTORY OF SEVERE WEATHER OCCURRING WITH THE CURRENT SYNOPTIC PATTERN. MODE OF CONVECTION IS STILL IN QUESTION. THE MOST LIKELY MODE IS LINES OF STORMS PRODUCING BOWING SEGMENTS. THE SHEAR IS RELATIVELY WEAK OVER THE REGION AND UNIDIRECTIONAL. IT IS FORECAST TO STRENGTHEN THROUGH THE AFTERNOON...AS WILL LOW LEVEL WIND SHEAR...WHICH WOULD HELP CELLS REMAIN MORE DISCRETE OR HAVE JUST SMALL BOWING LINE SEGMENTS. TORNADO DEVELOPMENT WILL BE POSSIBLE GIVEN LOW LCL AND HIGH LOW LEVEL SHEAR. THE WIDESPREAD CUMULUS CLOUDS THAT DEVELOPED THIS MORNING WILL ACTUALLY HELP THE SEVERE SITUATION BY KEEPING US FROM MIXING OUT TOO MUCH AND ALLOWING THE DEWPOINTS TO REMAIN HIGH. THE 13Z HRRR IS SHOWING A MORE DISCRETE MODE OVER SOUTHERN WI EARLY THIS AFTERNOON...WITH A SQUALL LINE/MCS DEVELOPING WITH THE BIGGER VORT MAX LATE THIS AFTERNOON/EVENING. THE QUAD CITIES NWS OFFICE WILL BE DOING AN 18Z UPPER AIR SOUNDING TO ALLOW US TO BETTER ASSESS THE SEVERE POTENTIAL. AVIATION/18Z TAFS/... EXPECT GUSTS BETWEEN 25 AND 30 KTS TO LAST THROUGH MOST OF THE DAY. MVFR BROKEN CUMULUS CLOUDS DEVELOPED AND WILL GRADUALLY LIFT TO VFR BY 18Z. STORMS WILL DEVELOP OVER EASTERN IOWA AND MOVE NORTHEAST INTO SOUTHERN WISCONSIN EARLY THIS AFTERNOON. MADISON WILL HAVE THE BEST CHANCE FOR EARLIER THUNDERSTORMS. SOME MAY BE SEVERE. THEN ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE AFTERNOON/EARLY EVENING AND THESE WILL LIKELY SPREAD ALL THE WAY INTO SOUTHEAST WI. STRAIGHT-LINE WINDS ARE THE MAIN SEVERE WEATHER THREAT. MARINE... GUSTY SOUTH WINDS DUE TO MIXING OVER THE LAND WILL AFFECT SHORELINE NEARSHORE AREAS ALL DAY TODAY. MAY NEED A SMALL CRAFT ADVISORY TO HANDLE THIS. WINDS WILL BE LESS GUSTY TOWARD THE OPEN WATERS. HOWEVER...THE TIGHT PRESSURE GRADIENT OVER THE LAKE WILL ALLOW SUSTAINED WINDS TO BE IN THE 15 TO 20 KNOT RANGE TODAY. STABLE AIR DOWN AT LAKE LEVEL WILL KEEP WAVES FROM RESPONDING TOO MUCH TO THE GUSTY WINDS. PREV DISCUSSION... /ISSUED 449 AM CDT THU MAY 30 2013/ TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM CONVECTION HAS LIFTED NORTH OF THE FORECAST AREA WITH SHORT WAVE/MCV AND ADDITIONAL SUPPORT FROM RIGHT ENTRANCE REGION OF UPPER JET. MODELS DAMPEN FIRST SHORT WAVE CURRENTLY DRIVING SRN PLAINS CONVECTION AND FOCUS ON WAVE NEAR THE PANHANDLE REGION THAT WILL SWING UP TOWARDS IA/NEB BY 00Z FRI AS 500 MB LOW GOES NEGATIVE-TILT. WITH COMBINATION OF CENTRAL PLAINS SHORT WAVE/MCV AND 850 MB JET MAX AND INSTABILITY ON AREA SOUNDINGS...THOUGH CAPE VALUES MAY BE A BIT TOO HIGH DUE TO GENEROUS SURFACE DEW POINTS...WILL FOLLOW CONSENSUS BLEND POPS AND INCREASE PRECIPITATION CHANCES RAPIDLY THROUGH THE MORNING. HIGH POPS CONTINUE INTO THE EVENING...THEN TAPER OFF AS FORCING WITH WAVE AND LOW-LEVEL JET MAX LIFT OFF TOP THE NORTHEAST. WILL HAVE TO WATCH WESTERN COUNTIES OF S CENTRAL WI FOR FLASH FLOODING POTENTIAL AFTER RECEIVING HEAVY RAIN WITH THE CONVECTION WEDNESDAY EVENING. LATEST SPC DAY 1 OUTLOOK HAS SHIFTED SLIGHT RISK TO THE SOUTHWEST OUT OF OF WISCONSIN AS FAVORABLE SHEAR FOR ROTATING CELLS LESSENS THROUGH THE DAY...BUT AN ISOLATED WIND/HAIL MAKER NOT OUT OF THE QUESTION. FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM SOUTHERN WISCONSIN WILL REMAIN IN THE WARM SECTOR FRIDAY AS LOW PRESSURE OVER NORTH DAKOTA AND MINNESOTA REMAINS NEARLY STATIONARY. SHOWERS AND STORMS ARE THUS LIKELY ONCE AGAIN. THOUGH THE BEST LOW LEVEL FLOW WILL BE TO THE SOUTH AND EAST...STRONGER STORMS ARE NOT OUT OF THE QUESTION WITH SIMILAR UP TO 1000 J/KG OF SURFACE BASED CAPE...AND WIND SHEAR ACTUALLY A BIT HIGHER THAN PREVIOUS DAYS. LOOKS LIKE BEST CHANCE FOR SHOWERS AND STORMS WILL BE LATE AFTERNOON INTO THE NIGHT...AS ANOTHER SHORTWAVE ROTATES THROUGH THE AREA. TEMPERATURES WILL BE SIMILAR FRIDAY AS THURSDAY...PUSHING OR REACHING 80 MOST PLACES. PROBABLY A BIT TRICKY NEAR THE LAKE AGAIN UNDER SOUTHERLY WINDS...BUT MOST AREAS SHOULD SEE THE WARMER TEMPS. WEAKENING LOW PRESSURE WILL FINALLY DRAG A COLD FRONT THROUGH SOUTHERN WISCONSIN BY SATURDAY NIGHT. MODELS HAVE SLOWED A BIT WITH THE FRONT...SO TEMPS AND POPS HAVE TRENDED IT BIT HIGHER WITH SOUTHERN WISCONSIN REMAINING IN THE WARM SECTOR A BIT LONGER. SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM MAIN UPPER LEVEL TROUGH AXIS WILL MOVE THROUGH SUNDAY...POSSIBLY BRINGING A FEW SHOWERS. COOLER AIR IS EXPECTED TO ARRIVE WITH THE SHORTWAVE...WITH TEMPERATURES FALLING BACK BELOW NORMAL. SHOULD BE PLEASANT MONDAY UNDER HIGH PRESSURE...WITH A CHANCE FOR SHOWERS AND STORMS RETURNING LATER TUESDAY INTO WEDNESDAY. HIGHS WILL LIKELY REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE FIRST HALF OF NEXT WEEK. AVIATION/12Z TAFS/... WILL KEEP WIND SHEAR IN ALL OF THE TAFS...WITH WIND PROFILERS PICKING UP 35 TO 40 KT WINDS BETWEEN 1500-2000 FT...UNTIL SURFACE WINDS INCREASE WITH MIXING AFTER DAYBREAK. EXPECT SOUTHERLY GUSTS BETWEEN 25 AND 30 KTS BY MID-MORNING AND LASTING THROUGH MOST OF THE DAY. INCREASED LOW-LEVEL MOISTURE AND COOLING EFFECTS OF LAST NIGHT/S STORMS HAVE PRODUCED FOG AT KMSN WHICH SHOULD LIFT WITH INCREASING WINDS AFTER SUNRISE. OTHERWISE VFR CONDITIONS THROUGH MOST OF THE DAY. WHILE EXACT TIMING IS QUESTIONABLE...WEAK UPPER DISTURBANCE AND ANOTHER LOW-LEVEL JET MAX APPROACHING THE UPPER MIDWEST WILL BRING INCREASING CHANCES FOR THUNDERSTORMS. BEST CHANCES STAY WEST OF KMSN UNTIL MID-LATE MORNING...THEN SPREAD EAST AND INCREASE THROUGH THE AFTERNOON. SHOWERS AND STORMS MOST LIKELY FROM LATE AFTERNOON THROUGH THE EVENING BRINGING MVFR CIGS/VSBYS...POSSIBLY DROPPING TO IFR WITH HEAVY DOWNPOURS OF RAIN. WILL THEN KEEP MVFR CONDITIONS THROUGH THE REMAINDER OF THE FORECAST. MARINE... SOUTH WINDS WILL INCREASE RAPIDLY AFTER SUNRISE...WITH GUSTS TO 20 KNOTS BY MID TO LATE MORNING. PREVAILING WINDS HOLD JUST BELOW SMALL CRAFT CRITERIA...THOUGH THERE WILL BE A FEW GUSTS TO 25 KNOTS. HAVE ADDED A CAUTIONARY STATEMENT FOR SMALL CRAFT IN THE NEARSHORE FORECAST AND IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY. EXPECT THUNDERSTORM CHANCES TO INCREASE THROUGH THE LATE MORNING AND AFTERNOON...BECOMING MOST LIKELY THIS EVENING. WHILE THE STORMS ARE EXPECTED TO STAY BELOW SEVERE LEVELS...GUSTY WINDS...SMALL HAIL AND VISIBILITY-REDUCING HEAVY RAINS ARE POSSIBLE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...CRAVEN TODAY/TONIGHT AND AVIATION/MARINE...MRC FRIDAY THROUGH WEDNESDAY...HENTZ
Hazardous weather outlook, May 30, 8:19 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 819 AM CDT THU MAY 30 2013 WIZ046-047-051-052-056>060-062>072-311330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 819 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE ARE INCREASING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST THROUGH THE DAY...WITH STORMS MOST LIKELY THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...ALONG WITH THE POTENTIAL OF LOCALIZED URBAN AND LOW LYING FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHERN WISCONSIN WILL BE IN THE WARM SECTOR AHEAD OF A LOW OVER THE PLAINS THROUGH SATURDAY. THIS WILL RESULT IN ROUNDS OF THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY NIGHT. LMZ643>646-311330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 819 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS BY APPROACH SMALL CRAFT ADVISORY LEVELS INTO THE EARLY EVENING. THERE ARE INCREASING CHANCES FOR THUNDERSTORMS THROUGH THE DAY. SOME STORMS IN THE LATE AFTERNOON AND EVENING MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH SATURDAY. SOME OF THESE MAY BE SEVERE ESPECIALLY FRIDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN ON TUESDAY NIGHT AND WEDNESDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 30, 1:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 113 PM CDT THU MAY 30 2013 WIZ063-301900- DANE- 113 PM CDT THU MAY 30 2013 ...STRONG THUNDERSTORM MOVING INTO CENTRAL AND NORTHERN DANE COUNTY... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FITCHBURG...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MAPLE BLUFF AND MADISON CAPITOL SQUARE BY 120 PM CDT... MADISON TRUAX AIRPORT AND WAUNAKEE BY 125 PM CDT... WINDSOR AND DE FOREST BY 135 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MGG
Local storm report, May 30, 1:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL MADISON TRUAX AIRPORT 43.14N 89.33W
05/30/2013 M0.25 INCH DANE WI CO-OP OBSERVER
&&
RSCHAARLocal storm report, May 30, 1:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 1 N SUN PRAIRIE 43.20N 89.23W
05/30/2013 M0.25 INCH DANE WI TRAINED SPOTTER
WIND SPEED ESTIMATED AT 55 MPH
&&
RSCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 43 min |
| May 29, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 40 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 28 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 58 min |
| May 30, 1:48 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 42 min |
| May 30, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 43 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 33 min |
| May 30, 3:38 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 37 min |
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa, Lafayette | 54 min |
| May 30, 5:51 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 39 min |
| May 30, 6:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.